Affordable Access

Publisher Website

The spatial structure of poloidal alfven oscillations of an axisymmetric magnetosphere

Authors
Journal
Planetary and Space Science
0032-0633
Publisher
Elsevier
Publication Date
Volume
38
Issue
10
Identifiers
DOI: 10.1016/0032-0633(90)90128-d
Disciplines
  • Earth Science
  • Musicology

Abstract

Abstract Based on equations of ideal magnetohydrodynamics a theoretical study is made of the spatial structure of poloidal Alfvén oscillations of the axisymmetric magnetosphere with large but finite values of azimuthal wave number m. The study has revealed a transverse dispersion of such oscillations which is attributable to the curvature of geomagnetic field lines that determines the fine transverse structure of the oscillation field. Solutions for different cases of the behaviour of magnetospheric parameters are obtained. By taking the summation over harmonics with different m, we have constructed a solution localized in both transverse coordinates which may be treated as the oscillation of a thin flux tube.

There are no comments yet on this publication. Be the first to share your thoughts.